Bipolar Disorder Community
Can't get a refill...
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Can't get a refill...


I had been on it previously for many years but when I lost my insurance I weaned myself off. I took care in spacing my remaining pills in declining dose over 4 months. I hated it at first but I eventually seemed to be doing alright medicine free. I lost weight and continued to do well for almost a year. Until I had to deal with a sudden family illness and I slowly fell apart. I got on basic issuance through the county and talked with a general MD who gave me an Rx.
I have been on 1500mg of Depakote for 2 months. But now the county is having budget issues an canceled my follow up appointment and has not allowed me to reschedule or get a new Rx. I have possibly 3-4 days worth of pills left. I don't want to deal with the weight gain anymore... I don't want to deal with county insurance anymore... What can I do?
Blank
585414_tn?1288944902
There are other mood stabilizers than Depakoate that have less of a potential of weight gain as a side effect. This is a list:
http://www.psycheducation.org/depression/meds/moodstabilizers.htm
There should be other insurance options available. For example if you are working and your state has this there is the Medicaid Buy in for Working People with Disabilities. There are other options as well. Your local independent living center would be of help in informing you:
http://www.ilru.org/html/publications/directory/index.html.
It would be worthwhile to find out as its essential to stay on medication to prevent the return of the symptoms it is treating as well as any potential withdrawal symptoms.
Related Discussions
3 Comments Post a Comment
Blank
585414_tn?1288944902
There are other mood stabilizers than Depakoate that have less of a potential of weight gain as a side effect. This is a list:
http://www.psycheducation.org/depression/meds/moodstabilizers.htm
There should be other insurance options available. For example if you are working and your state has this there is the Medicaid Buy in for Working People with Disabilities. There are other options as well. Your local independent living center would be of help in informing you:
http://www.ilru.org/html/publications/directory/index.html.
It would be worthwhile to find out as its essential to stay on medication to prevent the return of the symptoms it is treating as well as any potential withdrawal symptoms.
Blank
1390044_tn?1286153865
Thank you for your advice. I was able to spend the morning st the county office until I could talk them into granting me a refill and setting up a doctors appointment for next month to talk about changing medication.
Blank
Avatar_f_tn
What great news. Sometimes you have to demand your rights. I hope your next doctors appointment goes well.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_f_tn
Blank
Crystal413
VA
1237757_tn?1323146719
Blank
BP2PROFESSIONAL
Melbourne, Australia